MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALGISITE M 5X5CM CTN 10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALGISITE M 5X5CM CTN 10; DRESSING,WOUND,OCCLUSIVE
Model Number 59480100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930)
Date of Event 03/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Postal code: (b)(6).
 
Event or Problem Description
On the literature article named "clinical effect of thin combined with calcium alginate dressing in preventing early complications after picc catheterization in elderly tumor patients", it was reported that, when using a combination of an algisite and allevyn thin dressings applied on a pcc catheter insertion site for tumor treatment in elderly patients, the puncture site of one patient became inflamed and infected, as there was a purulent discharge present.Additional details on how this adverse event was treated are unknown.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the complaint was received as a result of issues being identified in a literature article.Due to this, no specific product details or batch/lot numbers have been available to the investigation.As a result of this, no device history review was possible.A complaint history review was performed for the product family and event description, there have been further instances in the past three years.According to the article, the devices were being used in patient treatment.The devices used for treatment have not been returned to smith and nephew for analysis.We have therefore not been able to confirm a relationship between the event and the device or identify a definitive root cause.No relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.The medical review could not establish a link between the product and harm within this complaint and therefore additional rmr is not required.Users of the device are advised to consult the instructions for use, to delineate future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including advice on application and removal of dressings.This investigation has now been closed.No further actions by smith and nephew are deemed necessary at this stage.Smith and nephew acknowledge customer concern and are grateful for all feedback on our products, as this information is extremely valuable to us, as we are continually investigating ways to develop and improve the full range of products that we provide.We will continue to monitor for any adverse trends relating to all product ranges.

Brand Name
ALGISITE M 5X5CM CTN 10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12733692
Report Number8043484-2021-01923
Device Sequence Number1506862
Product Code NAD
UDI-Device Identifier05000223425074
UDI-Public05000223425074
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number59480100
Device Catalogue Number66000519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown